MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 4.5HLX ADV PK ANC-DYNA W/ NDL; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL 4.5HLX ADV PK ANC-DYNA W/ NDL; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222027
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an ankle reconstruction surgery, a 4.5mm healix advance¿ peek anchor with dynacord¿ suture (blue, white/blue/green), with needles (mo-7) cracked and broke upon insertion when surgeon applied torque.Surgeon has pre-drilled a hole prior to insertion.To complete procedure a new anchor was opened and existing hole was dilated further with awl tap to accommodate anchor.There was a surgical delay of one minute with no patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that during an ankle reconstruction a 4.5mm healix advance anchor with dynacord¿ suture (blue, white/blue/green), with needles (mo-7) cracked and broke upon insertion when surgeon applied torque.Surgeon has pre-drilled a hole prior to insertion.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the anchor was cracked in the proximal part but held in place by the suture.The photo provide evidence of damage in the anchor; therefore, the complaint reported can be confirmed.As a result, we cannot determine a root cause for the reported failure, but the possible could be related when applying excessive tension from pulling suture back or with off axis insertion; however, it cannot be conclusively affirmed.Hands on analysis should provide more evidence to be able to discern a root cause.A manufacturing record evaluation was performed for the finished device lot number:4l01766, and no non-conformances were identified. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5HLX ADV PK ANC-DYNA W/ NDL
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key10206770
Report Number1221934-2020-01675
Device Sequence Number2095369
Product Code MAI
UDI-Device Identifier10886705029433
UDI-Public10886705029433
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number222027
Device Catalogue Number222027
Device Lot Number4L01766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/14/2020
Patient Sequence Number1